Alert archive / Washington / Special Weather Statements in 2012

Special Weather Statement, NWS Pendleton, OR

July 8, 2012Klickitat County, Yakima County, Washington

NWS Pendleton, OR issued this special weather statement at Jul 8, 2012, 8:21 PM PDT for Klickitat County, Yakima County, Washington. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 8:21 PM PDT (03:21 UTC)
Expired
Jul 8, 2012, 9:15 PM PDT
In force
54 min
Issued by
NWS Pendleton, OR

Counties Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 130 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:47 PM PDTHAIL 0.53 Sse White Swan, WACLOUD TO GROUND LIGHTNING...HALF INCH DIAMETER HAIL...WIND GUST TO 35 MPH. EL 1005 FT. YA-112.
Jul 8, 9:00 PM PDTTSTM WND GST 52Toppenish, WAALSO RECEIVED .25 INCH RAIN IN 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-552 J/kg
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS86 KPDT 090321
SPSPDT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
821 PM PDT SUN JUL 8 2012

WAZ027-520-521-090415-
EAST SLOPES OF THE WASHINGTON CASCADES WA-SIMCOE HIGHLANDS WA-YAKIMA
VALLEY WA-
821 PM PDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YAKIMA AND EASTERN
KLICKITAT COUNTIES UNTIL 915 PM PDT...

AT 812 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF BICKLETON...OR 30 MILES SOUTH OF
TOPPENISH...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4650 12110 4649 11993 4589 11998 4589 12000
      4583 11998 4573 12084
TIME...MOT...LOC 0321Z 179DEG 22KT 4603 12050

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:50 PM PDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 8, 6:50 PM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
650 PM PDT SUN JUL 8 2012

.UPDATE...THUNDERSTORMS HAD DEVELOPED ACROSS THE AREA AND SOME
BECAME SEVERE OVER CENTRAL OREGON WITH HAIL AS LARGE AS SILVER
DOLLARS OVER SUTTER LODGE NEAR CAMP SHERMAN. OTHERWISE ADDITIONAL
STORMS CONTINUE TO FIRE ACROSS THE AREA INCLUDING ALONG THE BLUE
MOUNTAINS AND IN CROOK COUNTY. THESE STORMS WILL CONTINUE DEVELOPING
INTO THE EVENING AND MOVE NORTH. OTHERWISE THE PRESENT SHORT TERM
FORECAST APPEARS ON TRACK FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 341 PM PDT SUN JUL 8 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON...SATELLITE AND
RADAR IMAGERY INDICATE CONVECTION STARTING UP IN SOUTHEAST OREGON.
EXPECT TODAY THROUGH TOMORROW TO BE AN ACTIVE THUNDERSTORM PERIOD.
WATER VAPOR IMAGERY INDICATES A WAVE MOVING NORTH ABOUT 25KTS ACROSS
THE CENTRAL OREGON AREA.  A LINE OF THUNDERSTORMS MAY DEVELOP ALONG
THIS BOUNDARY...AFFECTING ALL AREAS NORTH OF A JOHN DAY REDMOND
LINE. AREAS DIRECTLY UNDER THE THUNDERSTORMS CAN EXPECT GUSTY
WINDS...HAIL...AND MODERATE TO HEAVY RAIN AT TIMES.  SOME
THUNDERSTORMS MAY BE STRONG OR EVEN SEVERE WITH WINDS BEING THE MAIN
THREAT.  BY LATE EVENING INTO THE OVERNIGHT HOURS...THUNDERSTORMS
SHOULD PROGRESS NORTH TO THE WASHINGTON AREAS.  NOCTURNAL
THUNDERSTORMS ARE ALSO POSSIBLE SINCE THE OVERNIGHT LOWS WILL BE
FAIRLY WARM...AND OUTFLOW COLD FRONTS FROM EXISTING STORMS MAY AID
IN THE LIFT OF LOW LEVEL STABILIZED AIR. ADDITIONALLY...ELEVATED
THUNDERSTORMS CAN OCCUR OVERNIGHT AS FORCING ASSOCIATED WITH THE
WAVE AFFECTS THE AREA.

ANOTHER WARM DAY WITH HIGH DEWPOINTS CAN BE EXPECTED TOMORROW WITH
1000-2000J/KG OF ML CAPE ALLOWING FOR STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS TO DEVELOP. THE BEST AREA OF INSTABILITY LOOKS TO BE
ALONG NORTHEAST OREGON AND THE WALLOWA COUNTY AREA...BUT ALL AREAS
WILL HAVE A CHANCE OF THUNDERSTORMS.  MODELS DO HINT AT A WEAK
MARINE PUSH ACROSS THE COLUMBIA RIVER GORGE AND SURROUNDING AREAS
TOMORROW AFTERNOON.  THIS WILL LIKELY INHIBIT ANY SURFACE BASED
CONVECTION AROUND THE COLUMBIA RIVER GORGE.  HAVE STILL LEFT A
SLIGHT CHANCE OF SHOWERS AS MODELS DO STILL INDICATE ELEVATED
INSTABILITY OVER THE AREA.

BY TUESDAY DRY AIR WILL BEGIN TO INTRUDE THE AREA AND SHOULD
STABILIZE THE FOOTHILLS WESTWARD BY MID AFTERNOON.  MOST OF THE
UNSTABLE AIR WILL BE EAST OF THE FORECAST AREA...WITH SOME MARGINAL
INSTABILITY LEFT OVER IN THE WALLOWA COUNTY AREA.  BY WEDNESDAY
THERE WILL BE A LITTLE BIT OF MID LEVEL MOISTURE OVER THE WALLOWA
COUNTY AREA THAT COULD LEAD TO A SLIGHT CHANCE THUNDERSTORM...BUT
OTHERWISE MOSTLY DRY AND VERY WARM.

AS FAR AS TEMPERATURES GO...TODAY LOOKS TO BE THE HOTTEST DAY YEAR
TO DATE.  WITH 100 PLUS DEGREES RECORDED YESTERDAY OVER MOST OF THE
LOWER ELEVATIONS...AND IS FORECAST TO CONTINUE TODAY AND
TOMORROW...THE HEAT ADVISORY WILL CONTINUE THROUGH TOMORROW EVENING.
PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. WEBER

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS LESS
CONFIDENCE THAN USUAL IN THE MODEL SOLUTIONS FOR THE EXTENDED PERIOD
SINCE THERE ARE BIG DIFFERENCES IN TERMS OF EITHER STRAIGHT WESTERLY
FLOW ALOFT ACROSS THE REGION (ECMWF 12Z RUN) COMPARED TO A STRONG
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM MOVING SLOWLY THROUGH THE
FORECAST AREA (12Z GFS RUN). THE RELATIVE MEASURE OF PREDICTABILITY
(RMOP) INDEX FOR THE 12Z GFS ENSEMBLE MEAN FORECAST OF 500MB HEIGHTS
INDICATES ONLY 10-15 CHANCE OF A MID/UPPER LEVEL SHORT WAVE OR
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM ACTUALLY MOVING INTO THE
PACIFIC NORTHWEST ON THURSDAY THROUGH SUNDAY. AS SUCH I DECIDED TO
FAVOR THE ECMWF SOLUTION, WHICH WOULD PRODUCE WESTERLY DOWNSLOPE
WINDS EAST OF THE CASCADES AND THUS SUBSIDENCE ACROSS THE FORECAST
AREA. I THEREFORE LEANED TOWARD CLIMATOLOGY, WHICH MEANS BASICALLY
DRY AND STABLE CONDITIONS FOR THIS PERIOD FOR THE INTERIOR PACIFIC
NORTHWEST.  POLAN

AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH MONDAY AFTERNOON.  VISIBLE SATELLITE IMAGERY LOOP SHOWS
INCREASING AREAL COVERAGE OF TOWERING CUMULUS AND CUMULONIMBUS
CLOUDS IN CENTRAL AND NORTHEAST OREGON. THUNDERSTORM DEVELOPMENT IS
BEING AIDED BY INCREASING ELEVATED MOISTURE, ABUNDANT INSTABILITY,
AND OROGRAPHIC LIFT OVER MOUNTAINS.  SOME OF THE CUMULONIMBUS CELLS
ARE PRODUCING ISOLATED CLOUD-TO-GROUND LIGHTNING.  SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH STORM MOTION TOWARD
THE NORTH TO NORTHEAST AT 20-25 KNOTS. THUNDERSTORMS SHOULD EXIT THE
LOWER COLUMBIA BASIN INTO NORTHEAST WASHINGTON BY AROUND 15Z ON
MONDAY MORNING.  THE THUNDERSTORMS MAY POSSIBLY IMPACT ALL TAF SITES
AND PRODUCE BRIEF PERIODS OF MVFR CONDITIONS DUE TO LOCALIZED BRIEF
HEAVY RAIN REDUCING VISIBILITY INTO THIS EVENING WITH THE STRONGER
STORMS.  ON MONDAY AFTERNOON, SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN OVER THE HIGHER TERRAIN IN CENTRAL AND NORTHEAST
OREGON AND MOVE NORTHWARD.  SUSTAINED WINDS WILL GENERALLY BE UNDER
15 KTS FOR THE NEXT 24 HOURS.  BRIEF HEAVY RAIN, SMALL HAIL, AND
BRIEF PERIODS OF GUSTY AND ERRATIC WINDS ALONG GUST FRONTS PRODUCED
BY THUNDERSTORM DOWNDRAFTS WILL BE POSSIBLE AT ALL TAF SITES AS
WELL. THERE IS ALSO A SLIGHT CHANCE OF A STRONG DOWNDRAFT PRODUCING
AN OUTRUSH OF DAMAGING WIND IN THE BOUNDARY LAYER RESULTING IN
ABRUPT LOW LEVEL WIND SHEAR OCCURRING IN THE VICINITY OF TAF SITES
DUE TO A MICROBURST ASSOCIATED WITH A FEW STRONGER THUNDERSTORMS. IN
ADDITION, AN ISOLATED LARGE HAIL THREAT MAY DEVELOP THIS AFTERNOON
AND EVENING IN CENTRAL AND EAST CENTRAL OREGON NORTHWARD INTO SOUTH
CENTRAL AND SOUTHEAST WASHINGTON. SOME TAFS MAY NEED TO BE AMENDED
FOR LARGE HAIL IN THE EVENT OF LARGE HAIL BEING REPORTED BY SKYWARN
STORM SPOTTERS.  POLAN

FIRE WEATHER...SEVERAL FIRE WEATHER CONCERNS ARE ANTICIPATED THIS
WEEK. FIRST...SCATTERED THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOME AREAS ARE EXPECTED THROUGH MONDAY EVENING.
DESPITE THE GOOD PROBABILITY OF HEAVY RAIN WITH SOME STORMS...THE
LIGHTNING AND DRY FUELS MAY RESULT IN NEW FIRE STARTS.  CENTRAL AND
NE OREGON AND EXTREME SE WASHINGTON WILL HAVE THE BEST POTENTIAL FOR
WETTING RAIN WHILE THE REMAINDER OF THE AREA MAY START OFF WITH
LITTLE MOISTURE BUT GRADUALLY INCREASE OVER THE NEXT 24-36 HOURS.
ANOTHER FIRE CONCERN WILL BE THE WINDS IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS ON MONDAY AFTERNOON AND EVENING...PARTICULARLY
IN THE EASTERN COLUMBIA RIVER GORGE.  WINDS IN THESE AREAS WILL BE
AROUND 10-20 MPH...AND 15-25 MPH IN THE EASTERN COLUMBIA RIVER
GORGE.  WINDS MAY NOT BE SIGNIFICANT BUT STRONG ENOUGH TO CARRY A
FIRE.  THE LAST CONCERN WILL BE HAINES WHICH IS IN A MODERATE
CATEGORY OF 5 FOR MOST OF THE AREA. THERE WILL BE SLIGHT IMPROVEMENT
OF HAINES ON TUESDAY DUE TO INCREASING MID LEVEL MOISTURE...BUT THE
DRY AIR ALOFT AND MARGINAL INSTABILITY ON WEDNESDAY WILL BRING THE
HAINES BACK TO A 5...ESPECIALLY OVER EASTERN WASHINGTON.  WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  69  98  64  93 /  40  30  30  10
ALW  70 100  67  95 /  40  30  40  10
PSC  70 101  67  98 /  40  30  20  10
YKM  67 100  62  95 /  40  30  20  10
HRI  70 100  67  96 /  40  30  20  10
ELN  68  97  61  93 /  40  30  20  10
RDM  60  93  55  91 /  50  30  20  10
LGD  61  93  60  89 /  40  40  50  20
GCD  61  95  59  91 /  60  30  30  10
DLS  70  92  60  91 /  50  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ049-050-502-503-507.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY
     ORZ041-042-044-505-506-508-509.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY ORZ044-505-507.

WA...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY WAZ030.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ024-026>029-521.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY WAZ026>029.

     RED FLAG WARNING UNTIL 6 AM PDT TUESDAY WAZ520.

&&

THREAT INDEX
MONDAY : GREEN
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/
Hazardous weather outlook, Jul 8, 4:35 PM PDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
435 PM PDT SUN JUL 8 2012

UPDATED DAY ONE DISCUSSION TO ADD MENTION OF ISOLATED STRONG OR
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
920 AM PDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RED FLAG WARNING IN EFFECT AREAWIDE FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING

HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY
    KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
    WASHINGTON LOWER COLUMBIA BASIN OF OREGON, JOHN DAY BASIN

ISOLATED STRONG OR SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
THIS EVENING
    EAST SLOPES OF CENTRAL OREGON CASCADES, CENTRAL OREGON, NORTH
    CENTRAL OREGON, OCHOCO-JOHN DAY HIGHLANDS, JOHN DAY BASIN,
    SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
    BLUE MOUNTAINS OF OREGON, LOWER COLUMBIA BASIN OF OREGON

UPDATE...STRONGER THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND LARGE HAIL.

HOT AND DRY CONDITIONS AT THE SURFACE WITH UNSTABLE AIR AND SOME
MOISTURE IN THE MID LEVELS WILL LEAD TO ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS IN ALL OF THE FORECAST AREA THIS
AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS LATER TONIGHT MAY BECOME
SEVERE. THE MAIN THREAT OF THUNDERSTORMS WILL BE ABUNDANT LIGHTNING
WITH POSSIBLY LITTLE RAINFALL...ESPECIALLY ON THE EDGES OF THE
THUNDERSTORM CELLS. THIS WILL CREATE A DANGEROUS FIRE THREAT DUE TO
THE HOT AND DRY SURFACE CONDITIONS WITH DRY VEGETATION. AS A RESULT
A RED FLAG WARNING WILL BECOME IN EFFECT THIS AFTERNOON FOR ALL
AREAS OF THE FIRE WEATHER DISTRICT. PLEASE REFER TO NWS HAZARD
PRODUCT ID PDXRFWPDT FOR MORE DETAILS.

HOT TEMPERATURES CONTINUE TODAY WITH DAYTIME HIGHS EXPECTED TO
EXCEED 100 DEGREES IN SEVERAL AREAS. WITH HOT DAYTIME TEMPERATURES
AND WARM NIGHT TIME TEMPERATURES THERE WILL BE LITTLE TO NO RELIEF
FROM THE HEAT.  THEREFORE A HEAT ADVISORY IS IN EFFECT FOR THE LOWER
ELEVATIONS...WITH EXCEPTION OF THE COLUMBIA RIVER GORGE AND THE
SOUTHERN OREGON FOOTHILLS.  PLEASE REFER TO PRODUCT PDXNPWPDT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RED FLAG WARNING AND THUNDERSTORMS AREAWIDE MONDAY AND TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND TUESDAY MAINLY DURING
THE AFTERNOONS AND EVENINGS. THUNDERSTORMS MAY CONTAIN ABUNDANT
LIGHTNING WHICH MAY CAUSE ADDITIONAL FIRE STARTS DUE TO HOT AND DRY
CONDITIONS WITH DRY VEGETATION AT THE SURFACE. A RED FLAG WARNING
WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. ALSO, SOME
THUNDERSTORMS MAY BECOME SEVERE BUT MOST STORMS WILL NOT BE SEVERE.
THERE WILL BE SOME IMPROVEMENT BEGINNING LATE TUESDAY OR TUESDAY
NIGHT WITH SLIGHTLY COOLER CONDITIONS AND A MORE STABLE ATMOSPHERE.
HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE
POSSIBLE EACH DAY OVER MAINLY THE EASTERN AND SOUTHERN HIGHER
ELEVATIONS THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND
THIS EVENING FOR STRONG OR SEVERE THUNDERSTORMS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jul 8, 6:13 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
613 PM PDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 SW CAMP SHERMAN       44.42N 121.70W
07/08/2012  E1.50 INCH       JEFFERSON          OR   PUBLIC

            AT SUTTER LODGE REPORTED SILVER DOLLAR SIZE HAIL.

&&

VP
Local storm report, Jul 8, 6:36 PM PDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
636 PM PDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             10 NNE PRINEVILLE       44.45N 120.79W
07/08/2012  E0.88 INCH       CROOK              OR   TRAINED SPOTTER

&&

VP
Special weather statement, Jul 8, 6:59 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
659 PM PDT SUN JUL 8 2012

ORZ049-050-502-503-507-090300-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE
VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE
MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
659 PM PDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA AND CENTRAL
UNION COUNTIES UNTIL 800 PM PDT...

AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR STARKEY...OR 17 MILES WEST OF
LA GRANDE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4503 11778 4522 11883 4565 11861 4550 11770
TIME...MOT...LOC 0159Z 212DEG 12KT 4529 11842
Local storm report, Jul 8, 7:19 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
719 PM PDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 N THREE RIVERS        43.85N 121.47W
07/08/2012  M0.88 INCH       DESCHUTES          OR   TRAINED SPOTTER

            REPORTED DIME SIZED HAIL WITH A FEW NICKEL SIZED. EL 4200
            FT. DE-548.

0315 PM     HAIL             1 N THREE RIVERS        43.84N 121.46W
07/08/2012  M0.75 INCH       DESCHUTES          OR   TRAINED SPOTTER

            REPORTED LIGHT RAIN AND DIME SIZED HAIL. EL 4160 FT.
            DE-9.

0405 PM     HAIL             6 NE MITCHELL           44.64N 120.08W
07/08/2012  E0.75 INCH       WHEELER            OR   TRAINED SPOTTER

            HEAVY RAIN, THREE QUARTER INCH HAIL. GUSTY WINDS BROUGHT
            DOWN SOME TREE LIMBS. EL 3500 FT. WH-3.

0631 PM     HAIL             1 SSE PRINEVILLE        44.29N 120.83W
07/08/2012  M0.75 INCH       CROOK              OR   TRAINED SPOTTER

            THREE QUARTER INCH HAIL AND LIGHT RAIN. EL 2880 FT. CR-7.

0631 PM     HAIL             1 NNE PRINEVILLE        44.32N 120.84W
07/08/2012  M0.75 INCH       CROOK              OR   TRAINED SPOTTER

            EL 2955 FT. CR-42.

0632 PM     HAIL             1 N PRINEVILLE          44.32N 120.84W
07/08/2012  M0.75 INCH       CROOK              OR   TRAINED SPOTTER

            THREE QUARTER INCH HAIL AND ESTIMATED WIND GUST OF 40
            MPH. EL 2945 FT. CR-555.

0650 PM     HEAVY RAIN       3 WNW ASHWOOD           44.75N 120.81W
07/08/2012  M0.70 INCH       JEFFERSON          OR   TRAINED SPOTTER

            RECEIVED 0.70 INCH IN 20 MINUTES. ALSO SMALL HAIL AND
            WIND GUST TO 30 MPH. EL 3360 FT. JE-15.

&&

AA
Special weather statement, Jul 8, 7:39 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
739 PM PDT SUN JUL 8 2012

ORZ049-050-502-507-090345-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-GRANDE RONDE
VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
739 PM PDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UMATILLA...WESTERN
WALLOWA AND NORTHERN UNION COUNTIES UNTIL 845 PM PDT...

AT 730 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF UNION...OR 12 MILES EAST OF LA
GRANDE...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4558 11866 4596 11846 4595 11744 4528 11752
      4531 11824
TIME...MOT...LOC 0238Z 179DEG 22KT 4541 11785
Special weather statement, Jul 8, 8:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
821 PM PDT SUN JUL 8 2012

WAZ027-520-521-090415-
EAST SLOPES OF THE WASHINGTON CASCADES WA-SIMCOE HIGHLANDS WA-YAKIMA
VALLEY WA-
821 PM PDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YAKIMA AND EASTERN
KLICKITAT COUNTIES UNTIL 915 PM PDT...

AT 812 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF BICKLETON...OR 30 MILES SOUTH OF
TOPPENISH...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4650 12110 4649 11993 4589 11998 4589 12000
      4583 11998 4573 12084
TIME...MOT...LOC 0321Z 179DEG 22KT 4603 12050

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 5:16 PM PDTSevere Thunderstorm WarningPDTDeschutes, Jefferson48 min
Jul 8, 5:45 PM PDTSpecial Weather StatementPDTMorrow60 min
Jul 8, 6:06 PM PDTSevere Thunderstorm WarningPDTCrook, Jefferson, Wasco54 min
Jul 8, 6:59 PM PDTSpecial Weather StatementPDTUnion61 min
Jul 8, 7:39 PM PDTSpecial Weather StatementPDTUnion66 min
Jul 9, 11:37 AM PDTFire Weather WatchPDT20 hr
Jul 8, 8:49 PM PDTSpecial Weather StatementPDTYakima56 min
Jul 8, 9:48 PM PDTSpecial Weather StatementPDTKittitas57 min

Nearby

Special Weather Statements in Washington, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.